Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

July 16, 2012Marion County, Schley County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 16, 2012, 7:02 PM EDT for Marion County, Schley County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2012, 7:02 PM EDT (23:02 UTC)
Expired
Jul 16, 2012, 7:30 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA

Counties Marion County, GA, Schley County, GA

The radar

The Robins AFB radar (KJGX), 97 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 835 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
835 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

070 
WWUS82 KFFC 162302
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EDT MON JUL 16 2012

GAZ080-091-092-162330-
702 PM EDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN SCHLEY...MARION AND TAYLOR COUNTIES UNTIL 730 PM EDT...

AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MAUK TO RUPERT...MOVING SOUTHWEST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS SCHLEY...MARION AND TAYLOR COUNTIES THROUGH 730 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RUPERT...MAUK...
CHARING...FIVE POINTS...CEDAR CREEK...CONCORD...WALLS CROSSING...
MURRAYS CROSSROADS...ELLAVILLE...PUTNAM...DOYLE...BRANTLEY...TAZEWELL
AND BUENA VISTA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3218 8430 3236 8461 3256 8446 3257 8441
      3244 8417 3240 8420 3240 8425 3230 8425
      3229 8422
TIME...MOT...LOC 2302Z 031DEG 5KT 3247 8441 3239 8428

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 2:40 PM EDT, 4 hours 22 minutes earlier.

Area forecast discussion, Jul 16, 2:40 PM EDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
240 PM EDT MON JUL 16 2012

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
CURRENT RADAR LOOP SHOWS AFTERNOON CONVECTION POPPING UP ACROSS THE
AREA AGAIN THIS AFTERNOON. A WEAK BOUNDARY MOVING SLOWLY SOUTH
THROUGH OUR FORECAST AREA IS ACTING AS A FOCUSING MECHANISM FOR
SHOWERS AND THUNDERSTORMS TO FORM ALONG. THIS BOUNDARY IS
CURRENTLY SOMEWHERE BETWEEN ATL AND MCN...AND SHOULD STALL JUST
SOUTH OF MCN TONIGHT. THE BOUNDARY MAY PROVIDE JUST ENOUGH LIFT
AND INSTABILITY TO KEEP CONVECTION GOING PAST MIDNIGHT TONIGHT SO
WILL KEEP POPS IN THROUGH 06Z. THE LOCAL WRF MODEL ALSO SHOWS
CONVECTION CALMING DOWN CONSIDERABLY BETWEEN 04-06Z. THE BOUNDARY
SHOULD CONTINUE TO BE A FOCUS FOR MORE CONVECTION ON TUESDAY... BUT
THE CONVECTION MAY INITIALLY BE A BIT FURTHER SOUTH... MORE ALONG
A CSG-MCN LINE. TEMPS WILL CONTINUE NEAR OR SLIGHTLY ABOVE SEASONAL
NORMS.

01

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
NO MAJOR CHANGES TO THE EXTENDED ARE NECESSARY AS GFS AND ECMWF
REMAIN IN FAIRLY GOOD AGREEMENT. BOTH MODELS SHOW A WEAK UPPER
LOW/TROUGH SETTLING OVER THE STATE ON WEDNESDAY AND PERSISTING
THROUGH AT LEAST SATURDAY. A WEAK FRONTAL BOUNDARY IS ALSO NOTED
SAGGING INTO NORTH GA ON SATURDAY...AND LIKELY PROVIDING A FOCUS
FOR CONVECTION ON SUNDAY AND MONDAY. THE OVERALL PATTERN CONTINUES
TO SUPPORT AT LEAST A 30-40 PERCENT CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY THROUGH THE EXTENDED.

39

PREVIOUS LONG TERM DISCUSSION /WEDNESDAY THROUGH SUNDAY/...
/ISSUED AT 312 AM EDT MON JUL 16 2012/
MODELS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG TERM WITH THE
ATLANTIC RIDGE BACKING OFF SLIGHTLY...NOSING JUST INTO THE SOUTH
ATLANTIC BIGHT...AND ALLOWING UPPER LEVEL DISTURBANCES TO MOVE INTO
THE NORTHERN GULF OF MEXICO AND NORTHERN FLORIDA BY WEDNESDAY.
THIS UPPER LEVEL ENERGY DIMINISHES SOMEWHAT AS IT MOVES OVER
GEORGIA INTO THURSDAY AND APPROACHES SAGGING FRONTAL BOUNDARY OUT
OF THE TENNESSEE VALLEY. THE COMBINATION OF THESE FEATURES WILL
KEEP PRECIP CHANCES IN THE GOOD CHANCE CATEGORY EACH AFTERNOON AND
EVENING...AND AT LEAST SLIGHT CHANCE OVERNIGHT. POSITIONING OF
THESE FEATURES WILL KEEP SLIGHTLY HIGHER POPS...CHANCE
CATEGORY...ACROSS NORTH GEORGIA OVERNIGHT EACH NIGHT THROUGH
FRIDAY...AND THEN OVER CENTRAL GEORGIA SATURDAY NIGHT AND BEYOND.
BY EARLY NEXT WEEK...MODELS DIFFER ON DEVELOPMENT OF LOW PRESSURE
SYSTEM IN THE OHIO VALLEY...WITH ECMWF DEEPENING CLOSED UPPER
LEVEL LOW BY MONDAY...LIFTING IT TO THE NORTHWEST THROUGH TUESDAY
AS FRONTAL BOUNDARY PUSHES THROUGH THE AREA. GFS INDICATING MORE
OF THE FRONTAL BOUNDARY SOLUTION...BUT LITTLE ELSE OF THE ECMWF
PROGNOSIS. AS OF NOW...HAVE GONE WITH CHANCE POPS THROUGH TUESDAY
MORNING.

CONVECTION THROUGH THE EXTENDED WILL BE LARGELY COUPLED WITH
DIURNAL HEATING...WITH BEST CHANCES FOR THUNDER IN THE AFTERNOON
AND LASTING INTO THE EARLY EVENING HOURS. MOIST ATMOSPHERE
EXPECTED THROUGH WEEK...AS EVIDENCED BY FORECAST SOUNDINGS...AND
HEAVY RAIN WILL BE A CONSISTENT THREAT THROUGH THE WEEK WITH
CONVECTION. HIGHS IN THE 90S EXPECTED THROUGH THE LONG TERM...WITH
LOWS GENERALLY IN THE LOW 70S. WILL POTENTIAL AFOREMENTIONED LOW
PRESSURE SYSTEM ENTERING THE REGION TOWARDS THE END OF THE
PERIOD... COULD SEE HIGH TEMPERATURES DROP BACK INTO THE UPPER
80S. 31

&&

.AVIATION...
18Z UPDATE...
VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD EXCEPT IN AND
AROUND TSRA DEVELOPMENT. SHOWERS AND THUNDERSTORMS ARE POPPING UP
ACROSS THE AREA AND SHOULD CONTINUE THROUGH 02-04Z. EXPECTING MORE
SHRA/TSRA TUESDAY AFTERNOON. CLOUDS ARE SCT TO BKN IN THE
4000-5000FT RANGE AND SHOULD STAY THAT WAY. MAY SEE SOME BRIEF
PERIODS OF 2500-3000FT CEILINGS NEAR THUNDERSTORMS TODAY AND TUESDAY
AFTERNOON. WINDS EXPECTED TO STAY OUT OF THE W TO NW IN THE 5-10KT
RANGE.

//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE MEDIUM ON TIMING OF CONVECTION AT TAF SITES.
CONFIDENCE HIGH ON ALL OTHER ELEMENTS.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  96  71  94 /  30  40  20  40
ATLANTA         72  93  72  92 /  30  40  20  40
BLAIRSVILLE     67  86  67  87 /  20  40  20  40
CARTERSVILLE    68  95  68  92 /  20  40  20  40
COLUMBUS        75  95  74  92 /  30  50  30  40
GAINESVILLE     72  93  72  91 /  20  40  20  40
MACON           73  95  72  93 /  30  50  30  40
ROME            69  95  69  93 /  20  40  20  40
PEACHTREE CITY  68  93  70  92 /  30  40  20  40
VIDALIA         72  95  74  95 /  30  50  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....39
AVIATION...01
Hazardous weather outlook, Jul 16, 4:54 AM EDT, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
454 AM EDT MON JUL 16 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-170900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
454 AM EDT MON JUL 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING.

.SYNOPSIS...
WARM...MOIST...AND UNSTABLE CONDITIONS CONTINUE TO PERSIST ACROSS
THE REGION...PROMOTING AFTERNOON AND EVENING THUNDERSTORM
DEVELOPMENT OVER NORTH AND CENTRAL GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE HEAVY RAIN...DAMAGING WINDS...AND
FREQUENT CLOUD TO GROUND LIGHTNING. THE MOST LIKELY TIME FOR
THUNDERSTORM DEVELOPMENT IS BETWEEN NOON AND 10 PM.

.DISCUSSION...
A WARM AND MOIST AIR MASS PERSISTS ACROSS THE REGION...AND WITH
THE COMBINATION OF IT AND THE DAYTIME HEATING...THE ENVIRONMENT
WILL BECOME INCREASINGLY UNSTABLE THROUGH THE AFTERNOON. CAPE
VALUES WILL PEAK IN THE 1500 TO 2500 J/KG RANGE...AND WILL SUPPORT
SOME STRONG STORMS. ISOLATED SEVERE STORMS ARE POSSIBLE.
PRECIPITABLE WATER NEAR 1.8 INCHES AND K-INDEX VALUES IN THE MID
30S INDICATE THAT HEAVY RAIN REMAINS A THREAT IN THIS ENVIRONMENT.
LOCALIZED PONDING OF WATER ON ROADWAYS AND RISES OF SMALL CREEKS
AND STREAMS ARE POSSIBLE WHERE HEAVY DOWNPOURS RESULT FROM SLOW
MOVING STORMS. DAMAGING WIND IS ALSO A THREAT IN THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...WITH THE POSSIBILITY
OF ISOLATED SEVERE STORMS AS THIS UNSTABLE ENVIRONMENT PERSISTS
THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 16, 6:33 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
633 PM EDT MON JUL 16 2012

GAZ079-080-162300-
633 PM EDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TALBOT AND TAYLOR
COUNTIES UNTIL 700 PM EDT...

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PRATTSBURG...MOVING SOUTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
TALBOT AND TAYLOR COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE BIG LAZER CREEK WMA...CARSONVILLE...
PRATTSBURG...WESLEY CHURCH...HOWARD...BALDWINVILLE AND JUNCTION CITY.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3258 8447 3284 8443 3284 8442 3278 8438
      3277 8436 3279 8435 3276 8433 3276 8430
      3273 8425 3274 8424 3272 8422 3257 8421
TIME...MOT...LOC 2233Z 004DEG 7KT 3275 8433
Special weather statement, Jul 16, 6:34 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
634 PM EDT MON JUL 16 2012

GAZ059-162300-
634 PM EDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN JASPER COUNTY
UNTIL 700 PM EDT...

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MCELHENEYS CROSSROADS...MOVING SOUTH AT 5
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
JASPER COUNTY THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE MONTICELLO...MCELHENEYS CROSSROADS...HILLSBORO AND
ADGATEVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3316 8361 3314 8382 3315 8381 3316 8383
      3318 8383 3319 8381 3321 8383 3325 8381
      3328 8383 3336 8381 3333 8360
TIME...MOT...LOC 2234Z 009DEG 3KT 3326 8372
Local storm report, Jul 16, 6:38 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
638 PM EDT MON JUL 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     LIGHTNING        S BLOUNT                33.18N 83.96W
07/16/2012                   MONROE             GA   EMERGENCY MNGR

            BARN DESTROYED BY LIGHTNING.

&&

TDP
Special weather statement, Jul 16, 6:44 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 PM EDT MON JUL 16 2012

GAZ003-004-162315-
644 PM EDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD AND CATOOSA COUNTIES UNTIL 715 PM EDT...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VARNELL...MOVING SOUTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WHITFIELD AND CATOOSA COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE SALEM...COHUTTA...BLUE SPRING...
RINGGOLD...BOYNTON...INDIAN SPRINGS...GRAYSVILLE...FORT OGLETHORPE...
LAKEVIEW...BEAUMONT...VARNELL...TILTON...MILL CREEK...DALTON AND
ROCKY FACE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3498 8482 3493 8484 3487 8482 3478 8486
      3479 8487 3472 8485 3471 8494 3468 8489
      3468 8494 3464 8491 3462 8493 3462 8505
      3472 8505 3472 8517 3477 8514 3478 8520
      3485 8520 3486 8526 3498 8526
TIME...MOT...LOC 2244Z 338DEG 4KT 3491 8502
Special weather statement, Jul 16, 6:47 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
647 PM EDT MON JUL 16 2012

GAZ062-075-162315-
647 PM EDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WARREN AND GLASCOCK COUNTIES UNTIL 715 PM EDT...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SHOALS...MOVING SOUTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WARREN AND GLASCOCK COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE FIVE POINTS...BEALL SPRINGS...
JEWELL...SHOALS...AGRICOLA...MITCHELL...EDGEHILL AND GIBSON. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3317 8259 3314 8258 3313 8266 3318 8274
      3325 8275 3327 8278 3331 8278 3331 8280
      3335 8280 3338 8264 3318 8257
TIME...MOT...LOC 2248Z 347DEG 5KT 3327 8272
Special weather statement, Jul 16, 7:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EDT MON JUL 16 2012

GAZ080-091-092-162330-
702 PM EDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN SCHLEY...MARION AND TAYLOR COUNTIES UNTIL 730 PM EDT...

AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MAUK TO RUPERT...MOVING SOUTHWEST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS SCHLEY...MARION AND TAYLOR COUNTIES THROUGH 730 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RUPERT...MAUK...
CHARING...FIVE POINTS...CEDAR CREEK...CONCORD...WALLS CROSSING...
MURRAYS CROSSROADS...ELLAVILLE...PUTNAM...DOYLE...BRANTLEY...TAZEWELL
AND BUENA VISTA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3218 8430 3236 8461 3256 8446 3257 8441
      3244 8417 3240 8420 3240 8425 3230 8425
      3229 8422
TIME...MOT...LOC 2302Z 031DEG 5KT 3247 8441 3239 8428

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 12:48 PM EDTSpecial Weather StatementFFCPolk27 min
Jul 16, 12:58 PM EDTSpecial Weather StatementFFCHaralson32 min
Jul 16, 1:43 PM EDTSpecial Weather StatementFFCCarroll32 min
Jul 16, 1:51 PM EDTSpecial Weather StatementFFCFayette24 min
Jul 16, 2:03 PM EDTSpecial Weather StatementFFCChattooga27 min
Jul 16, 2:22 PM EDTSpecial Weather StatementFFCHall23 min
Jul 16, 2:26 PM EDTSpecial Weather StatementFFCChattooga34 min
Jul 16, 2:30 PM EDTSpecial Weather StatementFFCClayton, Fayette15 min
Jul 16, 2:41 PM EDTSpecial Weather StatementFFCCoweta34 min
Jul 16, 2:43 PM EDTSpecial Weather StatementFFCHall, Lumpkin32 min
Jul 16, 2:44 PM EDTSpecial Weather StatementFFCTaliaferro31 min
Jul 16, 2:46 PM EDTSpecial Weather StatementFFCJefferson29 min
Jul 16, 2:55 PM EDTSpecial Weather StatementFFCBanks, White20 min
Jul 16, 3:05 PM EDTSpecial Weather StatementFFCCoweta25 min
Jul 16, 3:08 PM EDTSpecial Weather StatementFFCBanks, Hall, White37 min
Jul 16, 3:16 PM EDTSpecial Weather StatementFFCBibb29 min
Jul 16, 3:22 PM EDTSpecial Weather StatementFFCJefferson23 min
Jul 16, 3:28 PM EDTSpecial Weather StatementFFCFloyd32 min
Jul 16, 3:40 PM EDTSpecial Weather StatementFFCHall35 min
Jul 16, 3:54 PM EDTSpecial Weather StatementFFCJones36 min
Jul 16, 3:56 PM EDTSpecial Weather StatementFFCNewton34 min
Jul 16, 4:00 PM EDTSpecial Weather StatementFFCLumpkin15 min
Jul 16, 4:08 PM EDTSpecial Weather StatementFFCHall37 min
Jul 16, 4:10 PM EDTSpecial Weather StatementFFCBarrow35 min
Jul 16, 4:13 PM EDTSpecial Weather StatementFFCCherokee32 min
Jul 16, 4:20 PM EDTSpecial Weather StatementFFCWashington25 min
Jul 16, 4:25 PM EDTSpecial Weather StatementFFCMorgan35 min
Jul 16, 4:27 PM EDTSpecial Weather StatementFFCDade33 min
Jul 16, 4:29 PM EDTSpecial Weather StatementFFCForsyth31 min
Jul 16, 4:38 PM EDTSpecial Weather StatementFFCGwinnett22 min
Jul 16, 4:42 PM EDTSpecial Weather StatementFFCJones33 min
Jul 16, 4:47 PM EDTSpecial Weather StatementFFCClayton, Fulton28 min
Jul 16, 4:53 PM EDTSpecial Weather StatementFFCForsyth, Gwinnett37 min
Jul 16, 4:55 PM EDTSpecial Weather StatementFFCMorgan35 min
Jul 16, 4:57 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones33 min
Jul 16, 5:12 PM EDTSevere Thunderstorm WarningFFCMorgan, Newton, Walton48 min
Jul 16, 5:14 PM EDTSpecial Weather StatementFFCGreene31 min
Jul 16, 5:19 PM EDTSpecial Weather StatementFFCMonroe26 min
Jul 16, 5:23 PM EDTSpecial Weather StatementFFCGordon37 min
Jul 16, 5:29 PM EDTSpecial Weather StatementFFCPutnam31 min
Jul 16, 5:32 PM EDTSpecial Weather StatementFFCFulton28 min
Jul 16, 5:35 PM EDTSpecial Weather StatementFFCWalker25 min
Jul 16, 5:39 PM EDTSpecial Weather StatementFFCGreene36 min
Jul 16, 5:51 PM EDTSpecial Weather StatementFFCButts24 min
Jul 16, 5:53 PM EDTSpecial Weather StatementFFCBaldwin, Jones, Putnam37 min
Jul 16, 6:05 PM EDTSpecial Weather StatementFFCFulton25 min
Jul 16, 6:07 PM EDTSpecial Weather StatementFFCTalbot23 min
Jul 16, 6:16 PM EDTSpecial Weather StatementFFCMonroe29 min
Jul 16, 6:25 PM EDTSpecial Weather StatementFFCUpson35 min
Jul 16, 6:33 PM EDTSpecial Weather StatementFFCTalbot27 min
Jul 16, 6:34 PM EDTSpecial Weather StatementFFCJasper26 min
Jul 16, 6:44 PM EDTSpecial Weather StatementFFCCatoosa, Whitfield31 min
Jul 16, 6:47 PM EDTSpecial Weather StatementFFCGlascock28 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.